Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 21, 2017, 1:13 PM EDT for Palm Beach County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2017, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 21, 2017, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:15 PM EDT | TSTM WND GST 54 | 2 Ese Haverhill, FL | A THUNDERSTORM WIND GUST OF 54 MPH 47 KNOTS WAS RECORDED AT THE PALM BEACH INTERNATIONAL AIRPORT ASOS SITE AT 115PM EDT. |
| Jul 21, 1:17 PM EDT | TSTM WND DMG | 1 E Greenacres City, FL | LARGE TREE PUSHED OVER BY STRONG WINDS IN GREENACRES. PHOTO RELAYED BY WPTV METEOROLOGIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WWUS82 KMFL 211713
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
113 PM EDT FRI JUL 21 2017
FLZ067-068-168-211800-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
113 PM EDT FRI JUL 21 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northeastern Palm Beach County
Until 200 PM EDT...
* At 113 PM EDT...Doppler radar was tracking strong thunderstorms
over Royal Palm Estates, or near West Palm Beach, moving northeast
at 10 mph.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 TO 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of
Palm Beach, Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to street flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2667 8002 2666 8003 2661 8004 2666 8025
2696 8028 2696 8014 2697 8014 2697 8006
TIME...MOT...LOC 1713Z 211DEG 8KT 2668 8012
$$
IRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 8:11 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 8:11 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 811 AM EDT Fri Jul 21 2017 .AVIATION... Active weather looks possible through most of the day, and with the storm motion from the southwest, convection will be pushed towards the east coast TAF sites. Thunderstorms should hold off through at least mid morning, but SHRA may be possible, except for the Gulf coast where TSRA/VCTS is possible as cells move onshore. While VFR is forecast, some localized IFR is possible under heavy showers and storms. Convective activity should diminish this evening. && .UPDATE... Have updated the forecast with the latest hi-res and synoptic model data. The new runs have slightly reduced PoPs through the day, as well as chances for thunderstorms, but still remain mostly in the high end chance category. Storm motion is from the southwest this morning, which should keep the Atlantic coast drier first thing this morning, but should cause more activity for the Atlantic metro areas by late morning into early afternoon. Otherwise, only tweaked other forecast parameters to account for current conditions. && .PREV DISCUSSION... /issued 310 AM EDT Fri Jul 21 2017/ DISCUSSION... Short Term (Today-Sunday)...models depict a mid level trough located across the eastern seaboard, which combined with the western edge of a high pressure cell over the west Atlantic will keep a generally light southerly flow over South Florida today. This weather regime will result in continuing deep tropical moisture advection from the Caribbean and the Gulf of Mexico, supporting numerous showers and thunderstorms this afternoon. Best chances of rain reside over interior areas, but a few strong storms are certainly possible over the Atlantic metro areas. Little changes can be seen on model guidance for the rest of the weekend, with a good general consensus of having a mid level closed low developing at the base of the aforementioned trough later today, which cuts off and drifts to the southwest as it dissipates. Meanwhile, a drier air mass is also expected to filter into the region, bringing a decrease in shower activity and fewer thunderstorms. Winds also shift to a more easterly/southeasterly regime as a sfc ridge expands across the western Atlantic and into the state. Therefore, a more typical summertime Florida weather pattern should return for the rest of the weekend. Expect showers and thunderstorms developing along the Atlantic and Gulf coast sea breezes during the late morning and then pushing inland during the afternoon. Long term (Sunday night-Thursday)...deep ridging establishes next week with mainly east to southeasterly flow over South Florida. Generally dry conditions will prevail during the long term, except for periods of scattered showers and thunderstorms each afternoon and early evening as sea breezes develop. Temperatures will remain near normal values throughout the forecast period. MARINE... Scattered to numerous showers and thunderstorms will continue to affect the Atlantic and Gulf coastal waters today, with south/southeasterly winds in the 10 to 15 knots range at times. Winds then shift to the east/southeast by early next week. Wave heights will be 3 feet or less across the Atlantic and Gulf coastal waters. Brief periods of rough seas and gusty winds will accompany any thunderstorm that forms. AVIATION... Isolated showers, with a few rumbles of thunder, will begin to develop over the waters along the east coast around 10Z and transition to VCTS by mid morning. Light south southeast winds will prevail along the east coast, and a Gulf breeze along the west coast. VCTS conds are expected to develop during the afternoon, due to sea breeze interaction. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 91 77 92 77 / 60 40 50 30 Fort Lauderdale 90 78 90 79 / 40 30 40 20 Miami 91 78 91 79 / 50 20 40 20 Naples 90 77 92 77 / 50 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...17/AR MARINE...17/AR AVIATION...13
Hazardous weather outlook, Jul 21, 9:30 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 930 AM EDT Fri Jul 21 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 930 AM EDT Fri Jul 21 2017 ...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY... ...POOR DRAINAGE FLOODING POSSIBLE WITH HEAVIER RAINFALL... ...WATERSPOUTS POSSIBLE OVER LOCAL WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are forecast to develop across South Florida during the late morning hours, increasing in coverage across the interior and the the Atlantic coast metro during the afternoon and evening. The primary threats will be lightning, heavy rainfall, and gusty wind. Waterspouts: Waterspouts are possible over all the local waters today, primarily through the early afternoon hours. Flooding: Locally heavy rainfall may lead to poor drainage flooding in urbanized and low lying areas. The primary impact will be significant ponding of water on roadways. Hail: Small hail may be possible with any stronger thunderstorms across South Florida today. Wind: Thunderstorm wind gusts of 45 to 50 miles per hour is possible with any stronger thunderstorms today, especially in the eastern half of the region. Temperatures: Heat index values for the interior and west coast are forecast to reach between 105 to 107 this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous thunderstorms are possible each day, with the greatest coverage shifting this weekend to interior and Gulf Coast in the afternoons and evenings. Frequent lightning, gusty winds, and torrential rainfall will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 21, 11:45 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1145 AM EDT FRI JUL 21 2017 FLZ066-070-071-211630- Inland Broward County FL-Hendry FL-Inland Collier County FL- 1145 AM EDT FRI JUL 21 2017 ...Significant Weather Advisory for 45 to 55 mph winds for east central Collier and west central Broward Counties Until 1230 PM EDT... * At 1145 AM EDT...Doppler radar was tracking a strong thunderstorm 9 miles northwest of Big Cypress National Preserve, or 19 miles northeast of Everglades City, moving east at 20 mph. * The primary impacts will be gusty winds of 45 TO 55 mph. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miccosukee Indian Reservation, Big Cypress National Preserve and Miccosukee Service Plaza. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2599 8127 2615 8130 2629 8085 2600 8080 TIME...MOT...LOC 1545Z 258DEG 19KT 2609 8120 SI
Local storm report, Jul 21, 12:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM TSTM WND GST 2 NE DAVIE 26.11N 80.28W
07/21/2017 M52 MPH BROWARD FL MESONET
A THUNDERSTORM WIND GUST OF 52 MPH 45 KNOTS WAS
RECORDED BY THE WEATHERBUG MESONET SITE DVNHR LOCATED AT
INDIAN RIDGE MIDDLE SCHOOL IN DAVIE AT 1159 AM EDT.
&&
EVENT NUMBER MFL1700283
KELLYSpecial weather statement, Jul 21, 12:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1222 PM EDT FRI JUL 21 2017 FLZ067-068-071-072-168-172-211700- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 1222 PM EDT FRI JUL 21 2017 ...Significant Weather Advisory for frequent to excessive lightning, small hail and 45 to 55 mph winds for northeastern Broward and southeastern Palm Beach Counties Until 100 PM EDT... * At 1222 PM EDT...Doppler radar was tracking a strong thunderstorm over Coral Springs, moving northeast at 5 mph. * The primary impacts will be frequent to excessive lightning, gusty winds from 45 to 55 mph, small hail, torrential downpours, or a combination of these are possible. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Lauderhill and Weston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2654 8003 2608 8011 2613 8044 2664 8043 TIME...MOT...LOC 1622Z 213DEG 5KT 2629 8026 IRL
Special weather statement, Jul 21, 12:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1248 PM EDT FRI JUL 21 2017
FLZ063-211730-
Glades FL-
1248 PM EDT FRI JUL 21 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northeastern Glades County
Until 130 PM EDT...
* At 1248 PM EDT...Doppler radar was tracking a strong thunderstorm
near Lakeport, moving northeast at 10 mph.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 to 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer
no protection. These winds can down small tree limbs and branches,
and blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation and Indian
Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2720 8083
2718 8080 2716 8080 2691 8106 2703 8122
2721 8111 2721 8094
TIME...MOT...LOC 1648Z 209DEG 8KT 2697 8104
IRLLocal storm report, Jul 21, 1:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
111 PM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 2 WSW BOYNTON BEACH 26.52N 80.12W
07/21/2017 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PEA SIZE HAIL ASSOCIATED
WITH A SEVERE THUNDERSTOMR IN BOYNTON BEACH AT 101PM
EDT.
&&
EVENT NUMBER MFL1700284
KELLYSpecial weather statement, Jul 21, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
113 PM EDT FRI JUL 21 2017
FLZ067-068-168-211800-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
113 PM EDT FRI JUL 21 2017
...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northeastern Palm Beach County
Until 200 PM EDT...
* At 113 PM EDT...Doppler radar was tracking strong thunderstorms
over Royal Palm Estates, or near West Palm Beach, moving northeast
at 10 mph.
* The primary impacts will be frequent to excessive lightning, gusty
winds from 45 TO 55 mph, small hail, torrential downpours, or a
combination of these are possible. Lightning is the number one
weather related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of
Palm Beach, Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to street flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2667 8002 2666 8003 2661 8004 2666 8025
2696 8028 2696 8014 2697 8014 2697 8006
TIME...MOT...LOC 1713Z 211DEG 8KT 2668 8012
IRLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:22 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 21, 10:24 AM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 21, 10:41 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 21, 10:49 AM EDT | Special Weather Statement | MFL | Monroe | 41 min |
| Jul 21, 11:39 AM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Jul 21, 11:41 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jul 21, 11:44 AM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 21, 11:45 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jul 21, 12:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 21, 12:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jul 21, 12:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 21, 12:48 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 21, 12:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jul 21, 12:54 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 21, 12:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 21, 1:11 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 21, 1:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 16 min |
| Jul 21, 1:36 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.